Analgesic patches and defibrillators

A cautionary tale

Martin R. Brown, Russell Denman, David Platts

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Implantable cardioverter defibrillator (ICD) insertions have increased significantly over the last decade. Transdermal patches are increasingly used for drug delivery. Skin burns associated with metal containing transdermal patches have been reported with magnetic resonance imaging and external cardiac defibrillation. However, there are no reports of dermal injury secondary to an ICD shock and a transdermal drug delivery patch. We report the first known case of a patient who suffered a dermal burn following a defibrillation due to a transdermal patch being positioned over the ICD.

Original languageEnglish
Pages (from-to)1552-1553
Number of pages2
JournalEuropace
Volume11
Issue number11
DOIs
Publication statusPublished - Nov 2009
Externally publishedYes

    Fingerprint

Cite this